MAUDE Adverse Event Report: INION OY INION FREEDOMSCREW; BONE SCREW

INION OY INION FREEDOMSCREW; BONE SCREW
Model Number OSC-4555
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Impaired Healing (2378)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Inion freedom screws were used together with other implants (from other, non-specified manufacturers) in the fixation of the calcaneal fractures.3.5 months postoperatively the patient was admitted to the hospital due to worsening pain in the left heel.The left calcaneal fracture had been ossified at this point, however narrowing of the joint space and sclerosis of the surrounding bone were observed.The patient did apparently experience a wound complication earlier in the postoperative period, which had been treated successfully with antibiotics.The pain the patient experienced postoperatively in the left calcaneus was suspected to be caused by post traumatic arthritis according to the hospital.The prp injection helped with the pain symptoms.No implant removals have been done postoperatively.It was verified that there are no nonconformities related to the same batch, and the lot history records are in specification.No complaints of similar type have been received for this batch.According to the information received by inion, it is likely that the pain was caused by post traumatic arthritis (narrowing of the joint space and sclerosis of the surrounding bone), which has been caused by damage to subtalar joint most likely at the time of injury.No information has been received by inion that the post traumatic arthritis would have been caused or contributed by the inion freedom screws /fixation failure of the used implantation devices but cannot be ruled out completely with the information received by inion because in some cases traumatic arthritis can be related to malunion.In terms of pain/inflammation type symptoms, bioabsorbable implants may sometimes cause local sterile inflammatory symptoms as they start to degrade, but the material degradation related inflammatory reactions typically happen later, in general 1-2 years postoperatively.According to long term pms data of inion freedom/otps system (2004-2023) a complication-to operation ratio for "fixation breakage/loosening, nonunion, malunion, implant breakage post-operatively" is 0,02% as reported to inion.
 
Event or Problem Description
Bilateral calcaneal fractures of 42-year-old male patient were fixed with inion freedomscrew osc-4555 lot 2306024 together with other implants from other manufacturers (not specified).The patient's pain started to worsen after he started walking 3 months postoperatively, and the patient felt the pain interfered with his normal life.3,5 months after the operation the patient was admitted to hospital with diagnosis of pain in the postoperative recovery period of left heel fracture.At this point the calcaneal fracture had already been ossified.Prp (platelet-rich-plasma) injection was given to the left calcaneus together with other symptomatic supportive treatment, and it helped with the patient's symptoms.No implant removal operations have been performed to the patient.Based on additional information received, the patient also suffered a wound infection at some point during postoperative period, which was treated with antibiotics.

Brand Name
INION FREEDOMSCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key20308209
Report Number3003407235-2024-00006
Device Sequence Number8686435
Product Code HWC
UDI-Device Identifier06438408003592
UDI-Public06438408003592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberOSC-4555
Device Catalogue NumberOSC-4555
Device Lot Number2306024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTS FROM OTHER MANUFACTURERS (NOT SPECIFIED)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale